Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 14, NWS Des Moines, IA

August 22, 2007Hamilton County, Webster County, Iowa

NWS Des Moines, IA issued this river flood warning at Aug 22, 2007, 7:09 PM CDT for Hamilton County, Webster County, Iowa. It took effect at Aug 24, 2007, 2:30 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 7:09 PM CDT (00:09 UTC)
In effect from
Aug 24, 2007, 2:30 AM CDT
Expired
Aug 23, 2007, 11:28 AM CDT
In force
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Boone River near Webster City (WBCI4).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Aug 22, 6:20 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 22, 6:20 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT WED AUG 22 2007

.DISCUSSION...
NEXT ROUND FOR HEAVY PRECIPITATION IS WELL UNDERWAY AND IS BEGINNING
TO EXPAND AS STRONG MOISTURE TRANSPORT BEGINNING TO LIFT INTO THE
STATE. A STATIONARY FRONTAL BOUNDARY OVER CENTRAL IOWA WILL MOVE
LITTLE OVERNIGHT AND EXPECT THUNDERSTORMS TO CONTINUE TO FIRE ALONG
THE BOUNDARY TONIGHT AS THE LOW LEVEL JET INCREASES AND POINTS INTO
THE STATE THIS EVENING. MANY THUNDERSTORMS TODAY HAVE BEEN DROPPING
NEARLY 1 INCH OF RAIN IN 15 MINUTES. THE STORMS WILL REMAIN
EFFICIENT RAIN PRODUCERS WITH DEEP WARM CLOUD DEPTH REMAINING OVER
THE STATE ALONG WITH PRECIPITABLE WATER VALUES EXCEEDING 2 INCHES.
RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON WITH ISOLATED
AMOUNT APPROACHING 7 INCHES. EXPECT ANOTHER COMPLEX TO LIFT
NORTHEAST OUT OF KANSAS AND SOUTHERN NEBRASKA LATE TONIGHT AND MOVE
ACROSS CENTRAL IOWA ON THURSDAY. ANOTHER ROUND OF VERY HEAVY
RAINFALL IS LIKELY. AS WITH THE PAST FEW DAYS...EXPECT ANOTHER FLASH
FLOOD WATCH TO BE ISSUED WITH THE EARLY MORNING FORECAST TO EXPAND
INTO FRIDAY. CURRENT WATCH WILL FOCUS ON TONIGHT AND THURSDAY.

AS MENTIONED YESTERDAY...MOISTURE FROM HURRICANE DEAN IS EXPECTED TO
ARRIVE BY LATE THURSDAY INTO FRIDAY. ONE FINAL ROUND OF HEAVY
RAINFALL IS LIKELY DURING THIS PERIOD BEFORE HIGH PRESSURE DROPPING
SOUTH OUT OF CANADA FINALLY PUSHES EVERYTHING TO THE SOUTHEAST. HAVE
CONTINUED TO KEEP SUNDAY AND SUNDAY NIGHT DRY BUT WILL MONITOR AS
RETURN FLOW DEVELOPS AND MAY BRING A THREAT FOR ELEVATED
THUNDERSTORMS. THE REMNANTS OF DEAN ARE STILL ON TRACK TO ARRIVE
OVER THE UPPER MIDWEST BY AROUND TUESDAY AND HAVE MAINTAINED COURSE
WITH THUNDERSTORMS POSSIBLE BY THIS TIME.

&&

.AVIATION...23/00Z
THUNDERSTORMS WILL CONTINUE TO BE NUMEROUS AROUND THE STATE.  HEAVY
RAINS WILL ACCOMPANY THE STORMS WITH IFR VSBY CONDITIONS. SOUTHERLY
WINDS 10 OR LESS AND OUTSIDE THUNDERSTORMS MVFR TO VFR CONDITIONS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 10 AM
THURSDAY.
IAZ004>007-IA015>017-IA023>028-IA033>039-IA044>050-IA057>060

&&

LONG TERM...DONAVON
SHORT TERM/AVIATION...FORSTER/10/6/0
Hazardous weather outlook, Aug 22, 4:20 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
420 PM CDT WED AUG 22 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>060-232130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
420 PM CDT WED AUG 22 2007

...SERIOUS FLOODING SITUATION MAY WORSEN...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND CENTRAL IOWA.

.DAY ONE...TONIGHT

WIDESPREAD TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
THROUGH THE EVENING INTO THE OVERNIGHT HOURS ACROSS CENTRAL AND
NORTH CENTRAL IOWA. ADDITIONAL HEAVY RAINS LEADING TO ANOTHER
ROUND OF FLASH FLOODING IS POSSIBLE TONIGHT. WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 4 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS OF
5 OR 7 INCHES POSSIBLE. RAINFALL OF THIS MAGNITUDE WITH NEARLY
TOTAL RUNOFF WOULD COMPOUND SERIOUS FLOODING SITUATIONS ALREADY IN
PROGRESS IN SEVERAL LOCATIONS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA AS ARE SEVERAL RIVER
FLOOD WARNINGS...AND FLOOD WARNINGS FOR SOME URBAN AREAS AND SMALL
STREAMS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. ALTHOUGH FLOODING IS
POSSIBLE IN THE ENTIRE WATCH AREA...THE LOCATIONS WITH THE
GREATEST THREAT OF HEAVY RAINS AND FLOODING ARE UNFORTUNATELY IN
THOSE AREAS ALREADY HARDEST HIT IN NORTHWEST IOWA FROM FORT DODGE
FARTHER NORTH AND WEST.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH THE FLASH FLOOD
POTENTIAL. LARGE HAIL...DAMAGING WINDS...AND TO A LESSER EXTENT
TORNADOES MAY OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY. SEVERE WEATHER...HEAVY RAINS AND
FLOODING WILL STILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK
WEEK. THE FLOODING SITUATION WILL LIKELY NOT IMPROVE UNTIL THE
WEEKEND...AND MAY EVEN WORSEN UNTIL THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE NIGHTTIME
HOURS...AND THEN PERIODICALLY THROUGH FRIDAY. REPORTS OF HEAVY
RAINS AND FLOODING WOULD ALSO BE QUITE BENEFICIAL.

IAZ061-062-070>075-081>086-092>097-232130-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
420 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING INTO THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL ALONG
WITH ISOLATED SEVERE WEATHER IS POSSIBLE. THE MAIN THREATS ARE
LARGE HAIL AND/OR DAMAGING WINDS. ALTHOUGH THE CHANCE OF A TORNADO
CANNOT BE COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH LATE
FRIDAY AND THEN AGAIN ON TUESDAY. SEVERE WEATHER AND HEAVY RAINS
WILL STILL BE POSSIBLE THROUGH THE REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND THEN
PERIODICALLY THROUGH FRIDAY. REPORTS OF HEAVY RAINS AND FLOODING
WOULD ALSO BE QUITE BENEFICIAL.

In the hours before

Local storm report, Aug 22, 5:55 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
555 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     FLOOD            FORT DODGE              42.51N 94.18W
08/22/2007                   WEBSTER            IA   EMERGENCY MNGR

            NOTE THERE WAS NO LEVEE BREACH ON THE DES MOINES RIVER IN
            FORT DODGE.

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:09 PM CDTRiver Flood WarningDMXDallas21 hr
Aug 22, 7:50 PM CDTSevere Thunderstorm WarningDMXAdair35 min
Aug 22, 10:27 PM CDTRiver Flood WarningDMXHumboldt, Kossuth30 hr
Aug 22, 10:27 PM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler18 hr
Aug 23, 4:24 PM CDTRiver Flood WarningDMXWapello5 hr
Aug 23, 4:24 PM CDTRiver Flood WarningDMXMahaska24 hr
Aug 23, 4:50 PM CDTSevere Thunderstorm WarningDMXMarion40 min
Aug 23, 5:04 PM CDTTornado WarningDMXMarion41 min
Aug 23, 5:27 PM CDTTornado WarningDMXMahaska33 min
Aug 23, 5:41 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne34 min
Aug 23, 5:55 PM CDTSevere Thunderstorm WarningDMXMarion50 min
Aug 23, 6:00 PM CDTTornado WarningDMXMahaska30 min
Aug 23, 6:30 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 6:35 PM CDTSevere Thunderstorm WarningDMXMahaska, Wapello40 min
Aug 23, 6:37 PM CDTTornado WarningDMXMahaska38 min
Aug 23, 6:51 PM CDTTornado WarningDMXWapello24 min

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.